Figure 13-29. - M258A1 skin decontamination kit.
SEVERE SYMPTOMS (BUDDY AID). - Casualties with severe symptoms may experience most or all of the mild symptoms, plus most or all of the following:
Strange or confused behavior
Increased wheezing and difficulty in breathing
Severely pinpointed pupils
Red eyes and tearing
Severe muscular twitching and general weakness
Involuntary urination and defecation
Casualties with severe symptoms will not be able to treat themselves andmust receive prompt buddy aid and follow-on medical treatment if they are to survive.
Casualties with moderate poisoning will experience an increase in the severity of most or all of the mild symptoms. Especially prominent will be fatigue, weakness, and muscle contraction. The progress of symptoms from mild to moderate indicates either inadequate treatment or continuing exposure to the agent.
The essential prevention and treatment of nerve agent poisoning include the following actions:
Donning the protective mask and hood at the first indication of a nerve agent attack.
Administering atropine and pralidoxime chloride (2 PAM Cl) as soon as any symptoms are noted.
Administering convulsant antidote for nerve agents (CANA) to moderately or to severely poisoned casualties. CANA is also referred to as diazepam.
Removing or neutralizing any liquid contamination immediately.
Removing airway secretions if they are obstructing the airway. Airway suction may be needed.Continue Reading